Construction of hyperbolic Horikawa surfaces
Annales de l'Institut Fourier, Volume 68 (2018) no. 2, p. 541-561
We construct a Brody hyperbolic Horikawa surface that is a double cover of 2 branched along a smooth curve of degree 10. We also construct Brody hyperbolic double covers of Hirzebruch surfaces with branch loci of the lowest possible bidegree.
Nous construisons une surface de Horikawa Brody-hyperbolique qui est un revêtement double de 2 ramifié le long d’une courbe lisse de degré 10. Nous construisons également des surfaces Brody-hyperboliques qui sont des revêtements doubles de surfaces de Hirzebruch, dont l’ensemble de ramification est de bidegré minimal.
Received : 2017-04-06
Revised : 2017-06-21
Accepted : 2017-07-13
Published online : 2018-04-18
DOI : https://doi.org/10.5802/aif.3169
Classification:  32Q45,  14J29
Keywords: Brody hyperbolicity, Horikawa surfaces, cyclic covers
@article{AIF_2018__68_2_541_0,
     author = {Liu, Yuchen},
     title = {Construction of hyperbolic Horikawa surfaces},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {68},
     number = {2},
     year = {2018},
     pages = {541-561},
     doi = {10.5802/aif.3169},
     language = {en},
     url = {https://aif.centre-mersenne.org/item/AIF_2018__68_2_541_0}
}
Construction of hyperbolic Horikawa surfaces. Annales de l'Institut Fourier, Volume 68 (2018) no. 2, pp. 541-561. doi : 10.5802/aif.3169. https://aif.centre-mersenne.org/item/AIF_2018__68_2_541_0/

[1] Bogomolov, Fedor A. Families of curves on a surface of general type, Dokl. Akad. Nauk SSSR, Tome 236 (1977) no. 5, pp. 1041-1044 | MR 0457450 | Zbl 0415.14013

[2] Brody, Robert Compact manifolds and hyperbolicity, Trans. Am. Math. Soc., Tome 235 (1978), pp. 213-219 | Article | MR 0470252 | Zbl 0416.32013

[3] Demailly, Jean-Pierre; El Goul, Jawher Hyperbolicity of generic surfaces of high degree in projective 3-space, Am. J. Math., Tome 122 (2000) no. 3, pp. 515-546 http://muse.jhu.edu/journals/american_journal_of_mathematics/v122/122.3demailly.pdf | Article | MR 1759887 | Zbl 0966.32014

[4] Dufresnoy, Jacques Théorie nouvelle des familles complexes normales. Applications a l’étude des fonctions algébroïdes, Ann. Sci. Éc. Norm. Supér., Tome 61 (1944), pp. 1-44 | Article | MR 0014469 | Zbl 0061.15205

[5] Duval, Julien Une sextique hyperbolique dans P 3 (C), Math. Ann., Tome 330 (2004) no. 3, pp. 473-476 | Article | MR 2099189 | Zbl 1071.14045

[6] Duval, Julien Around Brody lemma (2017) (http://arxiv.org/abs/1703.01850 )

[7] Green, Mark; Griffiths, Phillip Two applications of algebraic geometry to entire holomorphic mappings, The Chern Symposium 1979 (Proc. Internat. Sympos., Berkeley, Calif., 1979), Springer (1980), pp. 41-74 | MR 609557 | Zbl 0508.32010

[8] Horikawa, Eiji Algebraic surfaces of general type with small c 1 2 . I, Ann. Math., Tome 104 (1976) no. 2, pp. 357-387 | Article | MR 0424831 | Zbl 0339.14024

[9] Huynh, Dinh Tuan Examples of hyperbolic hypersurfaces of low degree in projective spaces, Int. Math. Res. Not. IMRN (2016) no. 18, pp. 5518-5558 | Article | MR 3567250

[10] Ito, Atsushi; Tiba, Yusaku Curves in quadric and cubic surfaces whose complements are Kobayashi hyperbolically imbedded, Ann. Inst. Fourier (Grenoble), Tome 65 (2015) no. 5, pp. 2057-2068 http://aif.cedram.org/item?id=AIF_2015__65_5_2057_0 | Article | MR 3449206 | Zbl 06541628

[11] Kobayashi, Shoshichi Hyperbolic manifolds and holomorphic mappings, Marcel Dekker, Inc., Pure and Applied Mathematics, Tome 2 (1970), ix+148 pages | MR 0277770 | Zbl 0207.37902

[12] Kobayashi, Shoshichi Hyperbolic complex spaces, Springer, Grundlehren der Mathematischen Wissenschaften, Tome 318 (1998), xiv+471 pages | Article | MR 1635983 | Zbl 0917.32019

[13] Kollár, János Rational curves on algebraic varieties, Springer, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge, Tome 32 (1996), viii+320 pages | Article | MR 1440180 | Zbl 0877.14012

[14] Lang, Serge Hyperbolic and Diophantine analysis, Bull. Am. Math. Soc., Tome 14 (1986) no. 2, pp. 159-205 | Article | MR 828820 | Zbl 0602.14019

[15] Liu, Yuchen Hyperbolicity of cyclic covers and complements (2016) (to appear in Trans. Am. Math. Soc., available at http://arxiv.org/abs/1601.07514)

[16] Lu, Steven Shin-Yi; Yau, Shing-Tung Holomorphic curves in surfaces of general type, Proc. Nat. Acad. Sci. U.S.A., Tome 87 (1990) no. 1, pp. 80-82 | Article | MR 1031949 | Zbl 0702.32015

[17] Mcquillan, Michael Diophantine approximations and foliations, Publ. Math., Inst. Hautes Étud. Sci. (1998) no. 87, pp. 121-174 | Article | MR 1659270 | Zbl 1006.32020

[18] Roulleau, Xavier; Rousseau, Erwan On the hyperbolicity of surfaces of general type with small c 1 2 , J. Lond. Math. Soc., Tome 87 (2013) no. 2, pp. 453-477 | Article | MR 3046280 | Zbl 1276.14053

[19] Shiffman, Bernard; Zaĭdenberg, Mikhail Constructing low degree hyperbolic surfaces in 3 , Houston J. Math., Tome 28 (2002) no. 2, pp. 377-388 | MR 1898196 | Zbl 1025.32023

[20] Xu, Geng Subvarieties of general hypersurfaces in projective space, J. Differ. Geom., Tome 39 (1994) no. 1, pp. 139-172 http://projecteuclid.org/euclid.jdg/1214454680 | Article | MR 1258918 | Zbl 0823.14030

[21] Zaĭdenberg, Mikhail Stability of hyperbolic embeddedness and the construction of examples, Mat. Sb. (N.S.), Tome 135(177) (1988) no. 3, p. 361-372, 415 | MR 937646 | Zbl 0641.32016